Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Service control of a queuing system with nonrenewal arrivals and phase type services
Authors

S. Chakravarthy
T. Dimitrova
Journal / Anthology

Mathematics with Vision: Proceedings of the First International Mathematica Symposium
Year: 1995
Page range: 93-102
Description

We consider a single server queue with Markovian arrivals, in which the service times are assumed to be of phase type. Using two pre-determined thresholds, L1 and L2, with 1< L1 < L2 < infinity, the service rate is increased when the number of customers in the system exceeds L2 and then brought back to normal service rate when this number drops to L1. For this queuing model the steady state analysis is performed and algorithms for computing various system performance measures are written as modules using Mathematica. Some numerical examples are discussed.
Subjects

*Applied Mathematics > Computer Science
*Applied Mathematics > Optimization